JOURNAL BROWSE
Search
Advanced SearchSearch Tips
THE BOUNDARIES OF DIPOLE GRAPHS AND THE COMPLETE BIPARTITE GRAPHS K2,n
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
  • Journal title : Honam Mathematical Journal
  • Volume 36, Issue 2,  2014, pp.399-415
  • Publisher : The Honam Mathematical Society
  • DOI : 10.5831/HMJ.2014.36.2.399
 Title & Authors
THE BOUNDARIES OF DIPOLE GRAPHS AND THE COMPLETE BIPARTITE GRAPHS K2,n
Kim, Dongseok;
  PDF(new window)
 Abstract
We study the Seifert surfaces of a link by relating the embeddings of graphs with induced graphs. As applications, we prove that every link L is the boundary of an oriented surface which is obtained from a graph embedding of a complete bipartite graph , where all voltage assignments on the edges of are 0. We also provide an algorithm to construct such a graph diagram of a given link and demonstrate the algorithm by dealing with the links and .
 Keywords
Seifert surfaces;links;graph embeddings;dipoles;complete bopartite graphs;
 Language
English
 Cited by
1.
THE BASKET NUMBERS OF KNOTS,;;;;;

Korean Journal of Mathematics, 2015. vol.23. 1, pp.115-128 crossref(new window)
1.
The complete list of prime knots whose flat plumbing basket numbers are 6 or less, Journal of Knot Theory and Its Ramifications, 2015, 24, 07, 1550042  crossref(new windwow)
2.
THE BASKET NUMBERS OF KNOTS, Korean Journal of Mathematics, 2015, 23, 1, 115  crossref(new windwow)
 References
1.
S. Baader, Bipartite graphs and combinatorial adjacency, preprint, arXiv:1111.3747.

2.
S. Bang, D. Kim, Y. S. Kwon and J. Lee, Graphs, links and surfaces, preprint.

3.
G. Burde and H. Zieschang, Knots, Berlin, de Gruyter, 1985.

4.
O. Dasbach, D. Futer, E. Kalfagianni, X-S Lin, N. Stoltzfus, The Jones polyno-mial and graphs on surfaces, J. Combin. Theory Ser. B 98(2) (2008), 384-399. crossref(new window)

5.
R. Furihata, M. Hirasawa and T. Kobayashi, Seifert surfaces in open books, and a new coding algorithm for links, Bull. London Math. Soc. 40(3) (2008), 405-414. crossref(new window)

6.
J. Gross and T. Tucker, Topological graph theory, Wiley-Interscience Series in discrete Mathematics and Optimization, Wiley & Sons, New York, 1987.

7.
Y. Jang, S. Jeon and D. Kim, Every link is a boundary of a complete bipartite graph $K_{2,n}$, Korean J. of Math. 20(4) (2012), 403-414. crossref(new window)

8.
L. Kauffman, On Knots, The Annals of Mathematics Studies, Princeton University Press, New Jersey, 1987.

9.
L. Kauffman, State models and the Jones polynomial, Topology 26(3) (1987), 395-407. crossref(new window)

10.
D. Kim, Basket, flat plumbing and flat plumbing basket surfaces derived from induced graphs, preprint, arXiv:1108.1455.

11.
V. Krushkal, Graphs, links and duality on surfaces, Comb. Probab. Comput. 20 (2011), 267-287. crossref(new window)

12.
D. Kim, Y. S. Kwon and J. Lee, Banded surfaces, banded links, band indices and genera of links, J. Knot Theory Ramifications, 22(7) (2013), 1350035, 1-18.

13.
D. Kim, Y. S. Kwon and J. Lee, The existence of an alternating sign on a spanning tree of graphs, Kyungpook Math. J. 52(4) (2012), 513-519. crossref(new window)

14.
T. Miura, On flat braidzel surface for links, Topology Appl. 159 (2012), 623-632. crossref(new window)

15.
T. Nakamura, Notes on braidzel surfaces for links, Proc. of AMS 135(2) (2007), 559-567. crossref(new window)

16.
H. Seifert, Uber das Geschlecht von Knoten, Math. Ann. 110 (1934), 571-592.

17.
M. Thistlethwaite, A spanning tree expansion of the Jones polynomial, Topology 26(3) (1987), 297-309. crossref(new window)

18.
T. Van Zandt. PSTricks: PostScript macros for generic TEX. Available at ftp://ftp.princeton.edu/pub/tvz/.

19.
T. Visentin and S.Wieler, On the genus distribution of (p, q, n)-dipoles, Electron. J. Comb. 14 (2007), #12.

20.
S. Wehrli, A spanning tree model for Khovanov homology, J. Knot Theory Ramifications, 17(12) (2008), 1561-1574. crossref(new window)